Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 61, NWS New York, NY
NWS New York, NY issued this small craft advisory at Jun 11, 2011, 2:39 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2011, 2:39 PM EDT (18:39 UTC)
- Expired
- Jun 12, 2011, 2:00 AM EDT
- In force
- 11 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
880 WHUS71 KOKX 111839 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 239 PM EDT SAT JUN 11 2011 ...GUSTY EASTERLY WINDS ON LONG ISLAND SOUND... ANZ330-335-120000- /O.NEW.KOKX.SC.Y.0061.110611T1839Z-110612T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 239 PM EDT SAT JUN 11 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * LOCATION...LONG ISLAND SOUND * WINDS...EAST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...2 TO 4 FT. * TIMING...THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
604 WHUS71 KOKX 111932 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 332 PM EDT SAT JUN 11 2011 ...GUSTY EASTERLY WINDS ON LONG ISLAND SOUND... ANZ330-335-120345- /O.NEW.KOKX.MF.Y.0023.110611T1932Z-110612T1200Z/ /O.CON.KOKX.SC.Y.0061.000000T0000Z-110612T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 332 PM EDT SAT JUN 11 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * LOCATION...LONG ISLAND SOUND * WINDS...EAST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...2 TO 4 FT. * VISIBILITY...LESS THAN ONE MILE. * TIMING...WIND GUSTS TO 25 KT WILL CONTINUE THROUGH EARLY THIS EVENING. DENSE FOG WILL CONTINUE UNTIL EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ338-340-345-350-353-355-120345- /O.NEW.KOKX.MF.Y.0023.110611T1932Z-110612T1200Z/ NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 332 PM EDT SAT JUN 11 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT SUNDAY. * LOCATION...OCEAN WATERS...NEARSHORE BAYS S OF LONG ISLAND AND NEW YORK HARBOR. * VISIBILITY...LESS THAN ONE MILE. * TIMING...UNTIL EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
219 WHUS71 KOKX 112337 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 737 PM EDT SAT JUN 11 2011 ...GUSTY EASTERLY WINDS ON LONG ISLAND SOUND... ANZ330-335-120400- /O.CAN.KOKX.MF.Y.0023.000000T0000Z-110612T1200Z/ /O.EXT.KOKX.SC.Y.0061.000000T0000Z-110612T0400Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 737 PM EDT SAT JUN 11 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE DENSE FOG ADVISORY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * LOCATION...LONG ISLAND SOUND * WINDS...EAST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...3 TO 5 FT. * TIMING...WIND GUSTS TO 25 KT WILL CONTINUE THROUGH LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ338-340-345-350-353-355-120045- /O.CAN.KOKX.MF.Y.0023.000000T0000Z-110612T1200Z/ NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 737 PM EDT SAT JUN 11 2011 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE DENSE FOG ADVISORY. $$
357 WHUS71 KOKX 120158 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 957 PM EDT SAT JUN 11 2011 ...GUSTY EASTERLY WINDS ON LONG ISLAND SOUND EARLY TONIGHT... ...ROUGH SEAS ON CENTRAL AND EASTERN OCEAN WATERS INTO SUNDAY MORNING... ANZ350-353-121000- /O.NEW.KOKX.SW.Y.0020.110612T0157Z-110612T1500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 957 PM EDT SAT JUN 11 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 11 AM EDT SUNDAY. * LOCATION...CENTRAL AND EASTERN COASTAL OCEAN WATERS. * SEAS...4 TO 6 FT. * TIMING...OVERNIGHT INTO EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ330-335-120600- /O.EXT.KOKX.SC.Y.0061.000000T0000Z-110612T0600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 957 PM EDT SAT JUN 11 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT SUNDAY. * LOCATION...LONG ISLAND SOUND. * WINDS...EAST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...3 TO 5 FT. * TIMING...THROUGH AROUND 2 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
532 WHUS71 KOKX 120604 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 204 AM EDT SUN JUN 12 2011 ...GUSTY EASTERLY WINDS ON LONG ISLAND SOUND EARLY TONIGHT... ... ROUGH SEAS ON CENTRAL AND EASTERN OCEAN WATERS INTO SUNDAY MORNING... ANZ330-335-120715- /O.EXP.KOKX.SC.Y.0061.000000T0000Z-110612T0600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 204 AM EDT SUN JUN 12 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WIND GUSTS HAVE DIMINISHED TO AROUND 20 KT. THE SMALL CRAFT ADVISORY WAS ALLOWED TO EXPIRE. $$ ANZ350-353-120915- /O.CON.KOKX.SW.Y.0020.000000T0000Z-110612T1500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 204 AM EDT SUN JUN 12 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * LOCATION...CENTRAL AND EASTERN COASTAL OCEAN WATERS. * SEAS...3 TO 5 FEET. * TIMING...OVERNIGHT INTO EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 11, 2:27 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 11, 2:27 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 227 PM EDT SAT JUN 11 2011 .SYNOPSIS... A STATIONARY FRONT WILL RETURN NORTH AS A WARM FRONT TONIGHT AND MOVE INTO THE REGION LATE TONIGHT. THEN AN ASSOCIATED COLD FRONT WILL PUSH THROUGH ON SUNDAY AND MOVE OFFSHORE SUNDAY NIGHT. THIS WILL BE FOLLOWED BY HIGH PRESSURE AND MOSTLY DRY WEATHER THROUGH MID WEEK. THE NEXT FRONTAL SYSTEM APPROACHES AT THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1830Z UPDATE...PATCHY FOG AND DRIZZLE CURRENTLY IMPACTING MUCH OF LONG ISLAND AND OTHER COASTAL AREAS. WILL UPDATE THE FORECAST TO INCLUDE FOG/DRIZZLE...AND WILL ADD IT FOR THE WHOLE CWA...AS THIS SHOULD CONTINUE TO PUSH INLAND THROUGH THIS AFTERNOON. ALSO TRACKING A THUNDERSTORM THAT IS MOVING THROUGH NJ...AND MAY PASS JUST SOUTH OF UNION COUNTY AND OVER STATEN ISLAND. SOUTHERN BROOKLYN MAY ALSO BE IMPACTED. HIGHS IN THE MID TO UPPER 60S TODAY DUE TO THE CLOUDS/FOG/DRIZZLE. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... THE WARM FRONT APPROACH THE FORECAST REGION FROM THE SOUTH TONIGHT...HELPING ADVECT A MORE UNSTABLE AIRMASS AS FLOW FROM THE EAST WEAKENS. THE WEAKENING FLOW WILL ALSO PROMOTE THE DEVELOPMENT OF PATCHY FOG. MUCAPE IN THE MIXED LAYER INCREASES TO 100 TO 300 J/KG. A WEAK WAVE DEVELOPING ALONG THE WARM FRONT WILL HELP BRING THE FRONT INTO THE AREA LATE TONIGHT INTO EARLY SUNDAY MORNING. THEREAFTER...A COLD FRONT WILL PUSH THROUGH SUNDAY AFTERNOON INTO EARLY EVENING. BULK SHEAR OF 25 TO 30 KT FROM 0 TO 6 KM...WILL NOT MAKE FOR MUCH SEVERE THREAT BUT LAYER PW WILL ALREADY BE AT 1.5 TO 1.75 INCHES...SO HEAVY RAIN WILL BE PROBABLE WITH SHOWERS AND THUNDERSTORMS THAT DEVELOP. THUNDERSTORMS WILL BE MORE PREVALENT AS MUCAPE INCREASES TO AT LEAST 500 TO 1000 J/KG FOR MUCH OF THE REGION. THE UPPER LEVEL FORCING INCREASES SLIGHTLY AS UPPER LEVEL TROUGH AT 500 HPA MOVES INTO REGION WITH AREA WITH FAVORABLE PVA WITH HEIGHT FALLS AND JET INCREASING TO 60 TO 75 KT AT 250 HPA. POPS DECREASE SUNDAY NIGHT AS THE FRONT MOVES OFFSHORE AND SURFACE NORTHERLY FLOW STARTS TO BRING IN A COOLER AND DRIER AIRMASS. HIGH PRESSURE AT THE SURFACE WILL BE SETTLING INTO THE GREAT LAKES. MOSTLY DRY WEATHER CAN BE EXPECTED ALONG WITH NEAR NORMAL TEMPERATURES. STILL COULD SEE SOME THUNDERSTORM ACTIVITY HOWEVER WITH DIURNAL HEATING MONDAY AND TUESDAY WITH UPPER LEVEL LOW OVERHEAD. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... RIDGING ALOFT FOR TUESDAY NIGHT THROUGH THURSDAY...WHILE SURFACE HIGH PRESSURE MOVES FROM THE EASTERN GREAT LAKES INTO THE MID ATLANTIC AND THEN OFFSHORE BY WEDNESDAY AFTERNOON. DRY WEATHER TUESDAY NIGHT INTO EARLY THURSDAY WITH TEMPERATURES WARMING BACK INTO THE 80S ON WEDNESDAY AWAY FROM THE COAST. A LOW PRESSURE SYSTEM LIFTS NORTHEAST OUT OF THE NORTHERN GREAT LAKES REGION ON THURSDAY. CONVECTION CHANCES INCREASE LATE THURSDAY INTO FRIDAY AS THE TRAILING FRONTAL BOUNDARIES APPROACH THE REGION. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... HIGH PRESSURE BUILDS OVER THE WATERS EAST OF NEW ENGLAND THROUGH TONIGHT...AS A WARM FRONT SLOWLY APPROACHES FROM THE SOUTH. AN AREA OF LOW PRESSURE TRACKS ALONG THE FRONT JUST SOUTH OR OVER LONG ISLAND SUNDAY MORNING...AS AN OCCLUDED FRONT APPROACHES FROM THE WEST. EASTERLY FLOW CONTINUES THROUGH TONIGHT...WITH SOME OCCASIONAL GUSTS OF 15-20KT THIS AFTERNOON. FLOW BECOMES LIGHT AND VARIABLE LATE AT INTERIOR TERMINALS...THEN BECOMES NE THROUGHOUT BY LATE SUNDAY MORNING/EARLY SUNDAY AFTERNOON IN THE WAKE OF THE LOW. THIS PROLONGED EASTERLY FLOW WILL KEEP THE LOW CLOUDS AND PATCHY DRIZZLE/FOG IN PLACE WITH PREDOMINATELY IFR CONDITIONS...WITH A SOME PATCHES OF MVFR. ALL TERMINALS SHOULD BECOME IFR...BY LATE THIS AFTERNOON/EARLY THIS EVENING...WITH VLIFR CEILINGS/IFR VISIBILITIES POSSIBLE MAINLY OVERNIGHT. CEILINGS SHOULD LIFT SOMEWHAT TO HIGH END IFR/LOW END MVFR BY LATE SUNDAY MORNING/EARLY SUNDAY AFTERNOON BEHIND THE DEPARTING COASTAL LOW. IT APPEARS THAT THERE ARE TWO MAIN THREATS FOR CONVECTION...THE FIRST THIS EVENING...AND THE SECOND LATE SUNDAY MORNING/EARLY SUNDAY AFTERNOON WITH THE PASSAGE OF THE SURFACE LOW/WARM FRONT. WITH ONSHORE FLOW...ANY THUNDERSTORMS WOULD BE ELEVATED IN NATURE...AND ARE NO SURE THING. THEREFORE REFLECT BOTH THREATS IN TAFS AS A TEMPO GROUP FOR SHRA WITH A CB IN THE ASSOCIATED CLOUD GROUP. IF CONFIDENCE IN THUNDER INCREASES...WILL PUT TSRA IN THE TAFS AS APPROPRIATE. OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY... SUNDAY AFTERNOON-EVENING...SUB-VFR POSSIBLE EARLY. ALSO SHRA/TSRA POSSIBLE WITH PASSING OCCLUDED FRONT. LATE SUNDAY NIGHT...BECOMING VFR. MONDAY-TUESDAY NIGHT...MAINLY VFR...WITH A SMALL CHANCE SUB-VFR WITH ISOLD-SCT SHRA/TSRA. GUSTY NW-N WINDS POSSIBLE MAINLY DURING THE DAY TUESDAY. WEDNESDAY-THURSDAY...VFR. GUSTY WINDS POSSIBLE DURING THE DAY. && .MARINE... AN EASTERLY FLOW INCREASES THIS AFTERNOON AND BECOMES MORE SOUTHEAST TONIGHT. SEAS ON THE OUTER OCEAN WATERS SOUTH OF MONTAUK POINT MAY BRIEFLY BUILD TO NEAR 5 FT LATE THIS AFTERNOON INTO THIS EVENING BEFORE SUBSIDING. WITH THE UNCERTAINTY AND BRIEF PERIOD WILL NOT ISSUE A SMALL CRAFT ADVISORY FOR SEAS. OTHERWISE SEAS THROUGH WEDNESDAY WILL REMAIN BELOW SMALL CRAFT LEVELS. WINDS ARE ALSO LIKELY TO REMAIN BELOW SMALL CRAFT LEVELS THROUGH THE FORECAST. HOWEVER...AS COOLER AIR MOVES IN BEHIND A COLD FRONT MONDAY INTO TUESDAY SOME GUSTS MAY APPROACH 25 KT ESPECIALLY ACROSS LONG ISLAND SOUND...THE GREAT SOUTH BAY AND POSSIBLY OVER THE NEARSHORE OCEAN ZONES. && .HYDROLOGY... AREAL AVERAGED QPF FOR THIS AFTERNOON THROUGH SUNDAY AFTERNOON WILL BE RANGING NEAR 1/2 TO 3/4 INCH WITH LOCALLY HIGHER AMOUNTS POSSIBLE WITH ANY HEAVIER CONVECTION. OVER URBAN AND POOR DRAINAGE AREAS...MINOR FLOODING IS A POSSIBILITY. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...JM NEAR TERM...MPS SHORT TERM...JM LONG TERM...JM/MAS AVIATION...MALOIT MARINE...MET HYDROLOGY...JM
Hazardous weather outlook, Jun 11, 5:11 AM EDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 511 AM EDT SAT JUN 11 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-120915- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 511 AM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-120915- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 511 AM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Jun 11, 2:29 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
229 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL MONTGOMERY 41.52N 74.24W
06/09/2011 M0.75 INCH ORANGE NY EMERGENCY MNGR
0338 PM HAIL MONTGOMERY 41.52N 74.24W
06/09/2011 M1.00 INCH ORANGE NY TRAINED SPOTTER
0344 PM HAIL MONTGOMERY 41.52N 74.24W
06/09/2011 M1.75 INCH ORANGE NY CITY OFFICIAL
MONTGOMERY AIRPORT
0345 PM HAIL MONTGOMERY 41.52N 74.24W
06/09/2011 M1.50 INCH ORANGE NY CITY OFFICIAL
MONTGOMERY AIRPORT
0400 PM TSTM WND DMG MONTGOMERY 41.52N 74.24W
06/09/2011 ORANGE NY PUBLIC
MANY TREES DOWN ON CARS AND STREETS AND POWER OUTAGES
0408 PM HAIL NEWBURGH 41.50N 74.02W
06/09/2011 M1.00 INCH ORANGE NY TRAINED SPOTTER
0408 PM TSTM WND DMG NEWBURGH 41.50N 74.02W
06/09/2011 ORANGE NY TRAINED SPOTTER
TREES...TREE LIMBS AND POWER LINES DOWN AROUND 1-84 IN
NEWBURGH
0409 PM HAIL NEWBURGH 41.50N 74.02W
06/09/2011 M1.00 INCH ORANGE NY TRAINED SPOTTER
0410 PM HAIL NEWBURGH 41.50N 74.02W
06/09/2011 M1.75 INCH ORANGE NY TRAINED SPOTTER
0410 PM TSTM WND DMG NEWBURGH 41.50N 74.02W
06/09/2011 ORANGE NY TRAINED SPOTTER
TREES AND WIRES DOWN
0439 PM FUNNEL CLOUD 1 E NEWBURGH 41.50N 74.00W
06/09/2011 ORANGE NY TRAINED SPOTTER
TWO FUNNEL CLOUDS SEEN TO THE EAST
0445 PM HAIL MAHOPAC 41.37N 73.74W
06/09/2011 M0.75 INCH PUTNAM NY TRAINED SPOTTER
0457 PM TSTM WND DMG BROOKFIELD 41.48N 73.41W
06/09/2011 FAIRFIELD CT TRAINED SPOTTER
LARGE TREE DOWN ON ROUTE 7 JUST NORTH OF 202. ROAD
CLOSED.
0515 PM HAIL COLD SPRING 41.42N 73.95W
06/09/2011 M0.75 INCH PUTNAM NY TRAINED SPOTTER
0515 PM TSTM WND DMG WARWICK 41.26N 74.36W
06/09/2011 ORANGE NY FIRE DEPT/RESCUE
LARGE LIMBS DOWN. TIME ESTIMATED FROM RADAR.
0525 PM TSTM WND DMG CHESHIRE 41.50N 72.90W
06/09/2011 NEW HAVEN CT PUBLIC
TREE DOWN ON SOUTH MERIDEN STREET. ROAD CLOSED.
0530 PM HAIL MAHOPAC 41.37N 73.74W
06/09/2011 M0.75 INCH PUTNAM NY TRAINED SPOTTER
0530 PM TSTM WND GST NORTH HAVEN 41.38N 72.86W
06/09/2011 M58 MPH NEW HAVEN CT TRAINED SPOTTER
0530 PM HAIL MAHOPAC 41.37N 73.74W
06/09/2011 M1.00 INCH PUTNAM NY TRAINED SPOTTER
0544 PM HAIL TRUMBULL 41.26N 73.21W
06/09/2011 M0.75 INCH FAIRFIELD CT TRAINED SPOTTER
0545 PM MARINE TSTM WIND BRIDGEPORT AIRPORT 41.16N 73.13W
06/09/2011 M44 MPH FAIRFIELD CT ASOS
ASOS- 38 KNOTS
0551 PM MARINE TSTM WIND NORWALK 41.09N 73.42W
06/09/2011 M43 MPH FAIRFIELD CT MESONET
37 KT WIND AT NORWALK MESONET
0600 PM HAIL HARRINGTON PARK 40.99N 73.98W
06/09/2011 M1.25 INCH BERGEN NJ TRAINED SPOTTER
0602 PM FUNNEL CLOUD TARRYTOWN 41.06N 73.87W
06/09/2011 WESTCHESTER NY TRAINED SPOTTER
LOOKING SOUTHWEST
0605 PM TSTM WND GST NORTH HAVEN 41.38N 72.86W
06/09/2011 M61 MPH NEW HAVEN CT TRAINED SPOTTER
SMALL TREES DOWN
0607 PM HAIL NORWOOD 40.99N 73.95W
06/09/2011 M1.75 INCH BERGEN NJ TRAINED SPOTTER
0607 PM MARINE TSTM WIND MIDDLE BEACH 41.27N 72.59W
06/09/2011 M41 MPH NEW HAVEN CT MESONET
36 KT GUST AT HAMMONASSET MESONET
0615 PM TSTM WND DMG STRATFIELD 41.21N 73.24W
06/09/2011 FAIRFIELD CT TRAINED SPOTTER
TREES DOWN ACROSS TOWN
0615 PM HAIL SCARSDALE 40.99N 73.78W
06/09/2011 M0.88 INCH WESTCHESTER NY PUBLIC
NICKEL SIZE HAIL
0630 PM TSTM WND DMG YONKERS 40.95N 73.87W
06/09/2011 WESTCHESTER NY TRAINED SPOTTER
LARGE TREE DOWN ON PHILMORE STREET. ROAD CLOSED. OTHER
TREES DOWN ACROSS THE TOWN.
0630 PM HAIL YONKERS 40.95N 73.87W
06/09/2011 M1.00 INCH WESTCHESTER NY TRAINED SPOTTER
&&
LNThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:32 PM EDT | Marine Dense Fog Advisory | OKX | 4 hr | |
| Jun 11, 7:17 PM EDT | Coastal Flood Statement | OKX | Bronx, Nassau, Queens, Suffolk, Westchester | 3 hr |
| Jun 11, 1:11 AM EDT | Special Weather Statement | OKX | Union | 49 min |
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.